New Mexico, 2012Wildfire in New Mexico, June 20 to 21, 2012
June 20 to 21, 2012 · NWS ABQ · 1 event in 1 county or zone
A human caused wildfire broke out on the west side of the Rio Grande River near Corrales and spread quickly to the east side of the river. This fire consumed nearly 300 acres however no structures were lost.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A human caused wildfire broke out on the west side of the Rio Grande River near Corrales and spread quickly to the east side of the river. This fire consumed nearly 300 acres however no structures were lost.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 20, 2:00 PM MST, 0 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED JUN 20 2012
.DISCUSSION...
STRONG BACKDOOR COLD FRONT CURRENTLY MAKING ITS WAY SOUTHWARD
THROUGH THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS THIS
AFTERNOON. THIS FRONT WILL GRADUALLY WORK SOUTH AND SOUTHWESTWARD
THIS EVENING...ACCELERATING AFTER AROUND SUNSET WHEN RAIN COOLED
AIR IS EXPECTED TO STRENGTHEN THE SFC PRESSURE GRADIENT FURTHER OVER
NM. MODEL GUIDANCE IN GOOD AGREEMENT FOR TONIGHT...SPITTING OUT
WIND ADVISORY SPEEDS IN THE MIDDLE RIO GRANDE VALLEY FROM NEAR
BERNALILLO SOUTH TO NEAR BERNARDO TONIGHT THROUGH THURSDAY
FORENOON. ISSUED WIND ADVISORY FOR THESE TWO ZONES FROM MIDNIGHT
THROUGH 9 AM MDT AS A RESULT. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS EVENING...FROM THE ERN SLOPES OF
THE SANGRES WWD TO THE NE HIGHLANDS. AN ELEVATED HEAT SOURCE TO GET
STORMS GOING...ELY UPSLOPE FLOW...AND STRONG FRONTOGENETIC FORCING
WILL COMBINE TO GENERATE THESE SHOWERS AND THUNDERSTORMS. THE
FRONTAL FORCING WILL ACT TO KEEP SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS GOING OVERNIGHT OVER NORTHEAST AND EAST CENTRAL NM.
AN ISOLATED STRONG STORM OR TWO IS POSSIBLE NEAR THE TX BORDER
THIS EVENING...WHERE WIND SHEAR IS MOST FAVORABLE.
MODERATE TO STRONG LOW LEVEL EASTERLY FLOW CONTINUES THURSDAY...USHERING
IN A MOIST AND COOLER AIRMASS. LOWERED HIGH TEMPERATURES SEVERAL
DEGREES BELOW 12Z GUIDANCE FROM THE EAST SLOPES OF THE SANGRE DE
CRISTO/SANDIA/MANZANO MTS EASTWARD. MODEL GUIDANCE APPEARS TO BE OVERDOING
HIGH TEMPS THURSDAY GIVEN PROGGED RAW H7 TEMPS AND CURRENT OBSERVATIONS
IN NORTHEAST AND EAST-CENTRAL COLORADO.
UPPER LEVEL HIGH CENTER TRANSLATES NEWD TO NEAR ABQ FRIDAY.
DAYTIME HEATING...RESIDUAL MOISTURE...ALONG WITH DECENT MID-LEVEL
LAPSE RATES ARE EXPECTED TO ALLOW AT LEAST ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP...MAINLY MTNS AND WEST.
HIGH CENTER SLIDES EWD SATURDAY AND SUNDAY BUT WEATHER PREDICTION
MODELS ARE NOW IN GOOD AGREEMENT WITH ONE ANOTHER REGARDING WHAT
APPEARS TO BE THE ONSET OF THE NORTH AMERICAN MONSOON OVER WRN
AND CENTRAL ARIZONA SUNDAY. THE HIGH CENTER IS PROGGED TO BUILD
BACK WWD ENOUGH MONDAY TO DRAW UP A DRY MID AND UPPER LEVEL AIR OVER NM
MONDAY AND TUESDAY...KEEPING THE DEEP PLUME OF MONSOON MOISTURE
AND THE ASSOCIATED THUNDERSTORM CHANCES WEST OF THE STATE UNTIL
POSSIBLY MID-WEEK.
33
&&
.FIRE WEATHER...
VERY HOT...DRY...AND UNSTABLE CONDITIONS REMAIN IN PLACE OVER MUCH
OF THE FORECAST AREA THIS AFTERNOON. WARM OVERNIGHT TEMPERATURES AND
STEEP LAPSE RATES HAVE COMBINED WITH DRY AIR ALOFT AND THROUGH THE
BOUNDARY LAYER...YIELDING SUPER HAINES CONDITIONS IN MUCH OF THE
CENTRAL TO WESTERN ZONES. SOME RELIEF AND TRANSITION IS ON THE WAY
THOUGH...IN THE FORM OF A BACK DOOR COLD FRONT OFFERING SHIFTING
WINDS...INCREASED HUMIDITY...AND SLIGHTLY COOLER TEMPERATURES. FRONT
IS CURRENTLY PUSHING THROUGH THE NORTHEASTERN QUADRANT OF THE STATE
AND RUNNING UPSLOPE ON THE EASTERN SIDE OF THE SANGRES. SOME
THUNDERSTORMS WILL BE POSSIBLE INTO THE VERY LATE AFTERNOON AND
EVENING HOURS AS THE AFOREMENTIONED INGREDIENTS COME TOGETHER.
SOME STORMS COULD SUSTAIN THEMSELVES BEYOND MIDNIGHT...AS THE
FRONTAL BOUNDARY SURGES WESTWARD THROUGH THE CENTRAL VALLEYS AND
TOWARD THE CONTINENTAL DIVIDE. THUS...GOOD TO EXCELLENT RH RECOVERY
WILL BE IN THE WORKS FOR MOST AREAS EAST OF THE DIVIDE TONIGHT...BUT
HUMIDITY WILL NOT BE ABLE TO RECUPERATE MUCH TO THE WEST. ALSO OF
SIGNIFICANCE WILL BE THE STRONG CANYON WINDS THAT WILL DEVELOP AS
THE FRONTAL PUSH ACCELERATES THROUGH GAPS WITHIN THE CENTRAL
MOUNTAIN CHAIN TONIGHT.
THE INCREASE IN BOUNDARY LAYER MOISTURE WILL ACT TO MODERATE THE
TEMPERATURES ON THURSDAY...BUT WILL ALSO PROVIDE FUEL FOR STORMS
WITH HIGHEST PROBABILITIES GENERALLY ALONG THE CENTRAL MOUNTAIN
CHAIN. SOME DRY LIGHTNING WILL BE POSSIBLE NEAR THE DIVIDE WHERE THE
DEMARCATION OF MOISTURE WILL BE ESTABLISHED. ANY WIND CONCERNS WILL
BE ASSOCIATED WITH THUNDERSTORM OUTFLOWS THURSDAY. LOWER MIXING
HEIGHTS IN THE NORTHEASTERN PLAINS WILL INHIBIT VENTILATION
SOME...BUT FAIR DISPERSION IS STILL EXPECTED.
THE MOISTURE WILL HANG AROUND INTO FRIDAY AND THE UPCOMING
WEEKEND...KEEPING ISOLATED THUNDER OVER THE CENTRAL TO WESTERN HIGH
TERRAIN. THE EASTERN PLAINS WILL LIKELY BE TOO STABLE TO OBSERVE
MUCH COVERAGE. BY THIS TIME THE UPPER HIGH WILL HAVE PULLED BACK
OVER NM...AND ANY CONVECTIVE DEVELOPMENT WILL HAVE TO OVERCOME
SUBSIDENCE AND LIKELY SOME MID LEVEL THERMAL INVERSIONS. MOISTURE
WILL STILL TRY TO RECYCLE INTO SATURDAY AND SUNDAY...MOSTLY OVER THE
WESTERN HIGH TERRAIN...AND THE HIGH HAINES INDICES SHOULD WANE WITH
LESS CRITICAL BOUNDARY LAYER RH. STORMS WILL THEN GRADUALLY INCREASE
A BIT MORE IN THE WEST AS THE CENTROID OF THE UPPER HIGH CONTINUES
TO DRIFT FARTHER EAST...AND BETTER MOISTURE FEEDS IN OVER AZ AND FAR
WESTERN NM.
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES FOR THE NEXT 24
HOURS. THE EXCEPTIONS WILL BE IN THE NORTHEASTERN QUADRANT OF THE
STATE LATE THIS AFTERNOON AND INTO THE EVENING WHERE SOME
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A RAPIDLY MOVING COLD
FRONT. MAIN IMPACTS WILL BE GUSTY OUTFLOW WINDS AND HAIL WITH
BRIEF/LOCALIZED MVFR REDUCTIONS IN DOWNPOURS. WINDS WILL BE LOCALLY
GUSTY ALONG AND JUST BEHIND THE FRONTAL BOUNDARY. AS THIS BOUNDARY
SPILLS INTO GAPS AND CANYONS ALONG THE CENTRAL MOUNTAIN
CHAIN...STRONG AND ACCELERATED CANYON WINDS WILL DEVELOP LATE THIS
EVENING...IMPACTING TAF SITES KABQ AND KSAF WHERE GUSTS OF 30 TO 40
KT WILL BE POSSIBLE. AN AVIATION WEATHER WARNING WILL LIKELY BE
NEEDED FOR ABQ TO ACCOUNT FOR THESE WINDS EXCEEDING 35 KT.
52
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 57 97 59 98 / 0 5 10 5
DULCE........................... 44 90 42 91 / 0 20 20 10
CUBA............................ 48 90 47 94 / 0 20 20 10
GALLUP.......................... 48 94 48 91 / 0 5 20 10
EL MORRO........................ 50 88 45 88 / 0 10 20 10
GRANTS.......................... 54 89 51 92 / 0 5 20 10
QUEMADO......................... 51 92 52 89 / 0 5 20 10
GLENWOOD........................ 51 98 50 95 / 0 0 5 5
CHAMA........................... 47 83 47 86 / 0 20 20 10
LOS ALAMOS...................... 61 82 59 87 / 10 20 20 20
PECOS........................... 58 78 55 85 / 20 30 20 10
CERRO/QUESTA.................... 51 79 53 84 / 10 30 20 10
RED RIVER....................... 44 72 45 79 / 40 50 20 20
ANGEL FIRE...................... 45 70 43 80 / 60 30 20 20
TAOS............................ 53 84 49 90 / 0 20 20 10
MORA............................ 54 74 53 85 / 60 30 20 10
ESPANOLA........................ 55 90 50 93 / 0 10 10 10
SANTA FE........................ 60 81 59 86 / 5 20 20 10
SANTA FE AIRPORT................ 61 84 57 91 / 0 10 20 10
ALBUQUERQUE FOOTHILLS........... 66 87 64 93 / 0 5 20 10
ALBUQUERQUE HEIGHTS............. 68 88 65 94 / 0 5 20 10
ALBUQUERQUE VALLEY.............. 68 90 62 96 / 0 0 10 5
ALBUQUERQUE WEST MESA........... 66 89 63 95 / 0 0 10 10
LOS LUNAS....................... 64 91 60 95 / 0 0 10 5
RIO RANCHO...................... 67 89 63 94 / 0 5 10 10
SOCORRO......................... 66 94 64 96 / 0 0 5 5
SANDIA PARK/CEDAR CREST......... 58 80 56 88 / 10 20 20 10
TIJERAS......................... 62 82 59 92 / 5 10 20 10
MORIARTY/ESTANCIA............... 58 81 52 91 / 10 20 20 10
CLINES CORNERS.................. 57 78 54 87 / 20 30 20 10
GRAN QUIVIRA.................... 61 83 57 88 / 10 20 20 10
CARRIZOZO....................... 61 86 55 90 / 5 10 20 10
RUIDOSO......................... 59 79 53 82 / 5 30 20 20
CAPULIN......................... 50 71 56 84 / 60 20 20 10
RATON........................... 53 74 53 93 / 60 20 20 10
SPRINGER........................ 56 77 55 90 / 60 20 20 10
LAS VEGAS....................... 55 76 53 88 / 60 20 20 10
CLAYTON......................... 57 78 58 91 / 50 20 10 5
ROY............................. 58 77 57 87 / 60 20 10 10
CONCHAS......................... 65 81 60 94 / 40 20 10 10
SANTA ROSA...................... 66 82 62 95 / 30 20 10 10
TUCUMCARI....................... 67 82 64 97 / 40 20 10 10
CLOVIS.......................... 66 84 62 92 / 20 30 10 5
PORTALES........................ 68 85 63 94 / 20 30 10 5
FORT SUMNER..................... 68 87 64 96 / 10 30 10 5
ROSWELL......................... 70 89 65 96 / 5 10 10 5
PICACHO......................... 64 85 59 89 / 5 10 10 10
ELK............................. 62 81 57 84 / 5 20 10 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY FOR THE
FOLLOWING ZONES...NMZ519-520.
&&
33
Hazardous weather outlook, Jun 20, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 20 2012
NMZ501>540-211200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT WED JUN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG STORMS ARE POSSIBLE ACROSS NORTHEAST NEW MEXICO THIS
AFTERNOON AND TONIGHT ALONG AND BEHIND A COLD FRONT. SMALL HAIL
AND GUSTY WINDS ARE THE MAIN THREATS.
ADDITIONALLY...STRONG GAP WINDS WITH GUSTS UP TO 40 OR 50 MPH ARE
POSSIBLE LATE TONIGHT AND EARLY THURSDAY BELOW CANYONS IN THE
CENTRAL VALLEYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT HAZARDOUS WEATHER.
34
Wildfire, Albuquerque Metro Area
- When
- June 20, 2:00 PM MST to June 21, 9:25 AM MST
- Where
- Albuquerque Metro Area forecast zone
- Reported by
- Park/Forest Service
A human caused wildfire erupted on the west side of the Rio Grande River in Corrales and quickly jumped to the east side of the river consuming nearly 300 acres. No structures burned.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Wind in Wisconsin, June 20, 20123 deaths · $23,000 · 50 kt wind · 2 events
- Rip Currents in New Jersey, June 20, 20122 deaths · 4 events
- Drought in Nebraska, June 20 to 30, 2012$13 million · 22 events
- Excessive Heat and Heat in Pennsylvania, June 20 to 22, 20121 death · $10,000 · 8 events
- Excessive Heat in New York, June 20 to 21, 20121 death · 1 event
- Rip Current in North Carolina, June 20, 20121 death · 1 event
- Damaging Winds in Iowa, June 20, 2012$111,000 · 65 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20 to 21, 2012$100,000 · 1.25 in hail · 7 events
- Tornadoes and Hail in North Dakota, June 20, 2012EF1 · 7 events
- Excessive Heat and Heat in New Jersey, June 20 to 22, 201221 events
- Wildfire in Arkansas, June 20, 20121 injured · 1 event
- Hail in Kansas, June 20, 20122 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378417.